Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 14, 2022, 2:29 AM MST for 5 counties in Arizona. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 2:29 AM MST (09:29 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM MST
- Expired
- Feb 15, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4728 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS75 KTWC 140929 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 229 AM MST Mon Feb 14 2022 AZZ507>510-512-513-142000- /O.NEW.KTWC.WI.Y.0002.220215T1800Z-220216T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills 229 AM MST Mon Feb 14 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
712 WWUS75 KTWC 142056 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 156 PM MST Mon Feb 14 2022 AZZ507>510-512-513-151200- /O.CON.KTWC.WI.Y.0002.220215T1800Z-220216T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills 156 PM MST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
211 WWUS75 KTWC 150914 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 214 AM MST Tue Feb 15 2022 AZZ507>510-512-513-151915- /O.CON.KTWC.WI.Y.0002.220215T1800Z-220216T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills 214 AM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
670 WWUS75 KTWC 151954 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1254 PM MST Tue Feb 15 2022 AZZ508-160300- /O.NEW.KTWC.DU.Y.0001.220215T1954Z-220216T0300Z/ /O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/ Eastern Cochise County below 5000 feet- Including the city of Willcox 1254 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust, mainly along Interstate 10 from Willcox east to the Arizona/New Mexico state line. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Cochise County below 5000 feet. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ504-505-160300- /O.NEW.KTWC.DU.Y.0001.220215T1954Z-220216T0300Z/ Tucson Metro Area-South Central Pinal County- Including the cities of Marana and Picacho Peak State Park 1254 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Visibility occasionally between one quarter mile and one mile in blowing dust, especially along Interstate 10 between Tucson and Eloy. * WHERE...Tucson Metro Area and South Central Pinal County. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ AZZ507-509-510-512-513-160300- /O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/ Upper San Pedro River Valley-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills 1254 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
527 WWUS75 KTWC 152120 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 220 PM MST Tue Feb 15 2022 AZZ508-160300- /O.CON.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/ /O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/ Eastern Cochise County below 5000 feet- Including the city of Willcox 220 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Cochise County below 5000 feet. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ504-505-160300- /O.CON.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/ Tucson Metro Area-South Central Pinal County- Including the cities of Marana and Picacho Peak State Park 220 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Visibility occasionally between one quarter mile and one mile in blowing dust, especially along Interstate 10 between Tucson and Eloy. * WHERE...Tucson Metro Area and South Central Pinal County. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ AZZ507-509-510-512-513-160300- /O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/ Upper San Pedro River Valley-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills 220 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
787 WWUS75 KTWC 160305 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 805 PM MST Tue Feb 15 2022 AZZ508-160415- /O.EXP.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/ /O.EXP.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/ Eastern Cochise County below 5000 feet- Including the city of Willcox 805 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish overnight. $$ AZZ504-505-160415- /O.EXP.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/ Tucson Metro Area-South Central Pinal County- Including the cities of Marana and Picacho Peak State Park 805 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY HAS EXPIRED... Winds will continue to diminish overnight. $$ AZZ507-509-510-512-513-160415- /O.EXP.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/ Upper San Pedro River Valley-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills 805 PM MST Tue Feb 15 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish overnight. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:56 PM MST, 11 hours 33 minutes earlier.
Area forecast discussion, Feb 13, 2:56 PM MST, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 256 PM MST Sun Feb 13 2022 .SYNOPSIS...High pressure will continue to bring dry conditions with temperatures well above average through Tuesday. A winter storm system then impacts the area by the middle of the week with strong gusty winds late Tuesday and Wednesday, including a chance of valley rain and mountain snow Wednesday. && .DISCUSSION...High pressure still dominates the region with Tucson hitting 80 degrees again today. Temperatures will continue to be well above normal through Tuesday. Tucson will likely see another 80 degree high Monday. However, a pattern change will begin to take effect Tuesday with a closed low moving south through Nevada into Arizona. This will lead to windy conditions area wide Tuesday with sustained winds out of the southwest at 25-35 mph and gusts 35-50 mph. The strongest winds will likely be south of Tucson and in Cochise County. As the center of the low moves through northern Arizona ensembles bring precip chances mainly from Tucson eastward starting late Tuesday night. The best chances will be in the White Mountains. Precip chances decrease from west east late Wednesday morning into the afternoon. Rain and mountain snow amounts will be light with valleys seeing less than 0.10" of rain and mountains a dusting to 3" of snow. Snow levels will drop down to around 4500 feet by early Wednesday morning, but at this time not expecting any accumulating snow for lower elevations in Cochise or Graham Counties. As the low exits Arizona Wednesday expect more breezy winds Wednesday with the strongest winds along the AZ/NM border. Speeds will be less than Tuesday out of the west at 15-25 mph and gusts 30-40 mph. The low will bring a cooler air mass leading to high temperatures Wednesday 7-10 degrees below normal. Some parts of Tucson could see brief freezing temperatures early Thursday morning but most areas will likely be a couple degrees above freezing. Thursday a shortwave will follow the previous low but will not have much of an impact on southeast Arizona. Thereafter ensembles have Arizona under dry northwest flow aloft with dry conditions into next weekend. Temperatures will be on a warming trend after Wednesday and be back to normal by Friday. && .AVIATION...Valid through 15/00Z. Clear skies thru the forecast period. SFC winds ELY/SELY at 7-12 kts with occasionally higher gusts through the afternoon, then 5-10 kts through Monday morning. Monday afternoon winds veer to the west northwest. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions will continue through Tuesday, with high temperatures topping out 6-10 degrees above normal. Winds stay easterly today and tonight, with light west-northwest winds on Monday afternoon. Minimum RH values will generally be in the 7-14 percent range each afternoon through Tuesday in the lower elevations, with only slightly higher values in the mountains. A strong storm system will then impact the region Tuesday and Wednesday, resulting in strong and gusty southwest to west winds. Sustained speeds will be between 20-30 mph with gusts to 40 mph Tuesday. Near critical to critical fire weather conditions will be possible Tuesday afternoon area wide. Much cooler temperatures along with a slight chance of valley rain and mountain snow is then forecast Tuesday night and Wednesday. Winds will be breezy Wednesday but not quite as strong as Tuesday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:20 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 12 hr |
| Feb 14, 2:00 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.